Saturday, November 17, 2007

Steroid withdrawal

Oh boy.

Today was one of the single most trying days of all times at the King household.
*big huge sigh*

Matthew is going thru some kind of steroid withdrawal ~ he's been inconsolable all day. It was kind of like "baby roid rage". He was gosh darn banging his head on everything, hitting me and hitting himself. He was NOT himself ~ not that sweet little mild mannered boy we all know.
There was nothing I could do to calm him down. Finally, about 5pm, my sister came over and we called doctor ~ he had us give him some Benadryl. That helped a little.

When I say all day long, I am not kidding or exaggerating.
Per doctors orders, we have discontinued the Megace (an appetite stimulant that is a steroid) until he is himself again. Remember, he was on Prednisone for 5 days to help with the wheezing chest. Who knows, after today, I may never give him a steroid again!!!!! Geez Louise.

Not fun. I am emotionally wiped out.

* It's Sunday morning ... the little bugger was up for about an hour or so around midnight and he's been up since 4am ... that is quite unusual.. he typically sleeps from 9~10 pm until 6~7 am.
He's not being as wild though... still a bit temperamental, but not nearly as bad as yesterday.


Wish us luck heading up to Beaver.

9 comments:

Kathy said...

He's just keeping you young and on your toes! You don't ever need to join a gym with little ones around. Just say that to yourself when you're running in circles chasing them..."I'm saving money, burning claories, fitting in my skinny jeans"...sing it Terri!
Thanks again for keeping me sane...I don't know what I would do without you!

Auntie Kim said...

Prior to giving the Benadryl, Matthew's anxiety was eased by the beautiful voice of his Auntie-G. Being a mother herself, she held him in her arms and as he laid his little head on her shoulder she softly sang into his hear. It was precious.

I hate to say this, but I think my singing really gets on his nerves... oh well.

Meg-Dan-n-Eli said...

I can completely sympathize with you on this. I honestly don't think I'll give Elijah another dose of steroids unless it's an absolute last resort. The BEAST that he becomes is insane!

I hope he's doing better and is more himself now and that you're having a great time in Beaver.

Anonymous said...

i second that....i hope all is well now and your trip to Beaver is pleasant and magoo is happy once more. Poor darling boy....POOR MOM AND DAD and any others in the vicinity....grumpy children are the pits for sure, particularly when they can't tell you WHY!!

my prayers are out there with you. Have a super thanksgiving all...Ben and I are off to Hawaii for the holiday....
ALOHA!!!
antinesi

Izabell said...

we hope you have a happy thanksgiving
~ love Wyndi Steven and Izabell

crabby old man said...

Hope the country air @ Beaver makes Matthew feel better.

A Little Revolution said...

Baby Roid Rage! That must be a sight to behold. When our littlest was little she would caterwaul all the time because of her colic! So the wife never got any sleep. The little one had to be held all day and all night. She was cranky! At least she wasn't old enough to self mutilate. I hope it keeps getting better.

SUGGS FAMILY said...

I hope Matthew is back to himself and that you guys are having a wonderful Thanksgiving weekend!

Terry said...

Poor Magooo and Poor Mommy! I am sorry! I hope you both can get some sleep soon.